Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 108, NWS Amarillo, TX

May 30, 2012Collingsworth County, Donley County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 30, 2012, 3:39 PM CDT for Collingsworth County, Donley County, Texas. It was in force for 51 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2012, 3:39 PM CDT (20:39 UTC)
Expired
May 30, 2012, 4:30 PM CDT
In force
51 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Collingsworth County, TX, Donley County, TX

The radar

The Amarillo radar (KAMA), 110 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 3:58 PM CDTHAIL 1.757 S Hedley, TX
May 30, 4:00 PM CDTHAIL 1Hedley, TX
May 30, 4:00 PM CDTHAIL 27 S Lelia Lake, TX
May 30, 4:01 PM CDTHAIL 15 S Hedley, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 3:38 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1219 J/kg
Mixed-layer CIN
-331 J/kg
Mixed-layer LCL
2065 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

304 
WUUS54 KAMA 302039
SVRAMA
TXC087-129-302130-
/O.NEW.KAMA.SV.W.0108.120530T2039Z-120530T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
339 PM CDT WED MAY 30 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS
  EASTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 430 PM CDT

* AT 338 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG SIZE
  HAIL.  THIS STORM WAS LOCATED 7 MILES SOUTH OF LELIA LAKE...OR
  ABOUT 12 MILES SOUTHEAST OF CLARENDON...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HEDLEY...
  LELIA LAKE...
  QUAIL...
  DOZIER...
  SAMNORWOOD...
  LUTIE...
  WELLINGTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCED WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3479 10092 3517 10073 3517 10010 3475 10024
      3474 10034 3474 10085
TIME...MOT...LOC 2039Z 229DEG 23KT 3480 10076

$$

JACKSON
4 follow-up statements
740 
WWUS54 KAMA 302052
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
352 PM CDT WED MAY 30 2012

TXC087-129-302130-
/O.CON.KAMA.SV.W.0108.000000T0000Z-120530T2130Z/
DONLEY TX-COLLINGSWORTH TX-
352 PM CDT WED MAY 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR COLLINGSWORTH AND EASTERN DONLEY COUNTIES...

AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HEN EGG SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED 8 MILES SOUTH OF LELIA LAKE...OR 13 MILES SOUTHEAST OF
CLARENDON...MOVING EAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
HEDLEY...WELLINGTON...SAMNORWOOD...QUAIL...WELLINGTON...AND DOZIER.

DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM...TAKE COVER NOW. GO
TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.

LAT...LON 3477 10089 3517 10069 3517 10010 3475 10024
      3474 10034 3474 10085
TIME...MOT...LOC 2052Z 249DEG 13KT 3479 10076

$$

JACKSON
229 
WWUS54 KAMA 302102
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
402 PM CDT WED MAY 30 2012

TXC087-129-302130-
/O.CON.KAMA.SV.W.0108.000000T0000Z-120530T2130Z/
DONLEY TX-COLLINGSWORTH TX-
402 PM CDT WED MAY 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WESTERN COLLINGSWORTH AND EASTERN DONLEY COUNTIES...

AT 401 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL AND A ROTATING WALL CLOUD 6 
MILES SOUTHWEST OF HEDLEY. THIS STORM WAS LOCATED 7 MILES SOUTHWEST 
OF HEDLEY...OR 12 MILES NORTHWEST OF MEMPHIS...MOVING EAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SAMNORWOOD...QUAIL...LUTIE AND DOZIER.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF EASTERN DONLEY AND WESTERN COLLINGSWORTH COUNTIES.

DESTRUCTIVE HAIL UP TO HEN EGG SIZE AND DAMAGING WINDS UP TO 70 MPH 
CAN BE EXPECTED WITH THIS STORM...TAKE COVER NOW. GO TO THE LOWEST 
FLOOR OF A STURDY BUILDING AND AVOID WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.

LAT...LON 3475 10027 3474 10034 3474 10085 3475 10087
      3517 10063 3517 10015
TIME...MOT...LOC 2101Z 249DEG 13KT 3480 10072

$$

JACKSON
711 
WWUS54 KAMA 302112
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
412 PM CDT WED MAY 30 2012

TXC087-129-302130-
/O.CON.KAMA.SV.W.0108.000000T0000Z-120530T2130Z/
DONLEY TX-COLLINGSWORTH TX-
412 PM CDT WED MAY 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN COLLINGSWORTH AND SOUTHEASTERN DONLEY COUNTIES...

AT 411 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING 
LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND A FUNNEL CLOUD 7 MILES 
SOUTH OF HEDLEY.  THIS STORM WAS LOCATED 5 MILES SOUTH OF HEDLEY...OR 
11 MILES NORTHWEST OF MEMPHIS...MOVING EAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO QUAIL
AND LUTIE.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. TORNADOES CAN 
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.

LAT...LON 3475 10082 3503 10066 3502 10019 3498 10020
      3475 10027 3474 10034 3474 10039
TIME...MOT...LOC 2111Z 249DEG 13KT 3481 10068

$$

JACKSON
282 
WWUS54 KAMA 302127
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
427 PM CDT WED MAY 30 2012

TXC087-129-302137-
/O.EXP.KAMA.SV.W.0108.000000T0000Z-120530T2130Z/
DONLEY TX-COLLINGSWORTH TX-
427 PM CDT WED MAY 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLLINGSWORTH AND
SOUTHEASTERN DONLEY COUNTIES WILL EXPIRE AT 430 PM CDT...

AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3475 10082 3503 10066 3502 10019 3498 10020
      3475 10027 3474 10034 3474 10039
TIME...MOT...LOC 2127Z 268DEG 39KT 3482 10046

$$

JACKSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 1:56 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, May 30, 1:56 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
156 PM CDT WED MAY 30 2012

.MESOSCALE UPDATE...
WATER VAPOR IMAGERY AND WIND PROFILER DATA FROM
PLATTEVILLE...COLORADO INDICATE A SHORTWAVE TROUGH BEGINNING TO
APPROACH EASTERN COLORADO AND WESTERN KANSAS. THIS IS THE UPPER-
LEVEL DISTURBANCE THAT IS EXPECTED TO TRIGGER THUNDERSTORM
DEVELOPMENT THIS AFTERNOON AND EVENING ACROSS THE PANHANDLES. AT THE
SURFACE...AN AREA OF LOW PRESSURE WAS ANALYZED JUST EAST OF
PLAINVIEW. STRETCHED IN A GENERAL NORTHEAST DIRECTION FROM THE
SURFACE LOW...A PSEUDO WARM FRONT WAS LOCATED FROM NEAR PLAINVIEW TO
PAMPA TO CANADIAN. 60-DEGREE DEW POINTS WERE GENERALLY ANALYZED EAST
OF A LINE FROM GUYMON TO FRITCH TO MEMPHIS. LOW CLOUDS THAT DEVELOPED
THIS MORNING ARE BEGINNING TO ERODE...ALLOWING TEMPERATURES TO WARM
INTO THE UPPER 70S TO LOWER 90S. DUE TO STRONG INSOLATION...VISIBLE
SATELLITE IMAGERY INDICATES A CUMULUS FIELD HAS DEVELOPED ACROSS THE
SOUTHEAST TEXAS PANHANDLE. HOWEVER...NORTH-TO-SOUTH ORIENTED CLOUD
STREETS JUST EAST OF THIS CUMULUS FIELD INDICATE CAPPING IS STILL
PRESENT. STILL...WITH A LITTLE MORE HEATING AND MOISTURE
ADVECTION...CAPPING AND CONVECTIVE INHIBITION WILL BE
ERODED...ALLOWING FOR THE INITIATION OF DEEP...MOIST CONVECTION AS THE
AFOREMENTIONED UPPER FORCING FOR ASCENT ARRIVES LATER THIS AFTERNOON.

/LOCATION/
SEVERE STORMS WILL BE POSSIBLE EAST OF A LINE FROM GUYMON TO
AMARILLO. THE HIGHEST THREAT AREA FOR SEVERE WEATHER WILL BE EAST OF
A LINE FROM LIBERAL...KANSAS TO CLARENDON. THINK STORMS WILL INITIATE
ACROSS THE SOUTHEAST TEXAS PANHANDLE AND ALSO THE CENTRAL OKLAHOMA
PANHANDLE/NORTHERN TEXAS PANHANDLE AREAS AFTER 330 PM.

/TIMING/
BELIEVE THE THREAT OF SEVERE WEATHER WILL INCREASE AFTER 330 PM AND
SHOULD END BY 10 PM AS STORMS MOVE OUT OF THE FORECAST AREA.

/STORM HAZARDS/
COMBINATION OF BUOYANCY AND SHEAR ARGUE FOR SUPERCELL STRUCTURES WITH
MOST OF THE CONVECTION THAT DEVELOPS. STILL THINK VERY LARGE HAIL AND
DAMAGING WIND GUSTS ARE THE MAIN CONCERNS. VERY LARGE
HAIL...POTENTIALLY UP TO GRAPEFRUIT SIZE IN THE MOST SEVERE
SUPERCELL...IS POSSIBLE WITH 0-6 KM BULK SHEAR VALUES UP TO 50
KT...NEARLY DRY ADIABATIC MID-LEVEL LAPSE RATES...AND UP TO 1200 J/KG
OF CAPE IN THE -10 TO -30 C LAYER. WE ARE ALSO BECOMING MORE
CONCERNED ABOUT DAMAGING WIND GUSTS DUE TO DRY ADIABATIC LOW-LEVEL
LAPSE RATES...VERY DRY MID-LEVEL AIR...DOWNDRAFT CAPE VALUES UP TO
2000 J/KG...AND SURFACE-600 MB THETA-E DIFFERENCES UP TO 30 K. THESE
FACTORS...COMBINED WITH SIGNIFICANT WATER LOADING
POTENTIAL...INCREASE THE POSSIBILITY OF HYBRID MICROBURSTS PRODUCING
WIND GUSTS UP TO 90 MPH IN THE MOST SEVERE SUPERCELL. CANNOT
COMPLETELY RULE OUT AN ISOLATED TORNADO...ESPECIALLY BETWEEN 7 PM AND
10 PM EAST OF A LINE FROM BEAVER TO CLARENDON AS THE LOW-LEVEL FLOW
STRENGTHENS. HOWEVER...WEAK 0-1 KM SHEAR...LITTLE TO NO BUOYANCY IN
THE 0-3 KM LAYER...AND RELATIVELY HIGH CLOUD BASES WILL TEND TO LIMIT
THE THREAT FOR TORNADOES. STILL...ANY STORM THAT TAKES A DEVIANT
STORM MOTION OR ATTACHES TO A BOUNDARY WILL HAVE THE POTENTIAL TO
PRODUCE A BRIEF SPIN UP.

JACKSON

&&

.PREV DISCUSSION... /ISSUED 1251 PM CDT WED MAY 30 2012/

AVIATION...
FOR THE 18Z TAFS...VFR CONDITIONS ARE EXPECTED THROUGH 08-10Z AT ALL
TAF SITES.

HAVE MODERATE TO HIGH CONFIDENCE THAT MVFR...POSSIBLY OCCASIONAL IFR
CIGS...WILL DEVELOP AT KAMA AFTER 10Z...KDHT BETWEEN 09-15Z...AND
KGUY 08Z-13Z. HAVE LOW CONFIDENCE ON TIMING HOW LONG THE LOW CIGS
WILL LAST.

NNE WINDS WILL BECOME GUSTY AT ALL TAF SITES 08-10Z. NOT EXPECTING
AWW CRITERIA TO BE MET AT KAMA.

HAVE SOME CONCERN THAT TSRA COULD IMPACT ANY TAF SITE 21-03Z...BUT
THINK THE HIGHEST CHANCES WILL REMAIN EAST OF THE TERMINALS. SINCE
CONFIDENCE IS SO LOW THAT ANY TAF SITE WILL BE DIRECTLY
IMPACTED...CONTINUED TO KEEP VCTS/TSRA MENTION OUT OF THE TAFS.

JACKSON

PREV DISCUSSION... /ISSUED 913 AM CDT WED MAY 30 2012/

UPDATE...
INCREASED SKY COVER SOMEWHAT FOR THIS MORNING BASED ON SATELLITE
IMAGERY AND CURRENT OBSERVATIONS. REMAINING ELEMENTS OF FCST PCKG ARE
FINE AT THIS TIME.

ANDRADE

PREV DISCUSSION... /ISSUED 652 AM CDT WED MAY 30 2012/

AVIATION...
12Z TAFS...LOW CIGS HAVE DEVELOPED THIS MORNING WITHIN A MOIST LOW-
LEVEL UPSLOPE FLOW AROUND A SURFACE LOW SOUTH OF THE AREA. LIFR TO
IFR CIGS EXPECTED AT KAMA THROUGH 15Z BEFORE LOW CLOUDS MIX OUT. IFR
TO MVFR CIGS ARE EXPECTED AT KGUY THROUGH 15Z WITH MVFR CIGS POSSIBLY
LINGERING THROUGH 17Z BEFORE LIFTING AND SCATTERING OUT. BELIEVE THE
LOW CLOUDS WILL REMAIN EAST OF KDHT SO HAVE MAINTAINED A VFR FORECAST
THIS MORNING WITH JUST MENTION OF SOME SCT LOW CLOUDS. VFR CONDITIONS
ARE THEN EXPECTED AT ALL TERMINALS THIS AFTERNOON AND EVENING OUTSIDE
OF ANY POSSIBLE THUNDERSTORMS. HAVE KEPT THUNDERSTORM MENTION OUT OF
THE TAFS FOR NOW AS THE GREATER CHANCES ARE EXPECTED TO REMAIN EAST
OF THE TERMINALS. KGUY STANDS THE RELATIVELY HIGHER CHANCES OF SEEING
A THUNDERSTORM OF ALL THE TERMINALS...BUT STILL CONFIDENCE IS TOO
LOW TO MENTION ATTM. IF STORMS DO IMPACT THE TERMINALS...THEY COULD
BE STRONG TO SEVERE. MAIN WINDOW FOR THUNDERSTORMS WILL BE 21-03Z
AND ALSO CANNOT RULE OUT AN ISOLATED STORM NEAR KDHT AND KAMA DURING
THIS TIMEFRAME...BUT AGAIN CHANCES OF THE TERMINALS BEING IMPACTED
ARE TOO LOW TO MENTION. THE MAIN COLD FRONT WILL MOVE THROUGH AFTER
06Z TONIGHT...AND LOW CLOUDS MAY RETURN AS LOW-LEVEL MOISTURE
INCREASES BEHIND THE FRONT. WILL CARRY MVFR CIGS AT ALL THREE
TERMINALS STARTING 08-09Z BUT CIGS COULD POSSIBLY BE IN THE IFR
RANGE. NORTHEAST WINDS WILL INCREASE AS WELL...PARTICULARLY AT KGUY
AND KDHT WITH GUSTS OVER 20 KTS LIKELY.

KB

PREV DISCUSSION... /ISSUED 330 AM CDT WED MAY 30 2012/

DISCUSSION...
WILL CONTINUE WITH SAME THEME FROM EARLIER FORECAST...WITH POTENTIAL
FOR SEVERE THUNDERSTORMS ACROSS MAINLY EASTERN AND CENTRAL SECTIONS
THIS AFTERNOON AND THIS EVENING.  HAVE LOWERED POPS THIS MORNING TO
SLIGHT CHANCE...THINKING THAT SUPPORT WILL NOT BE IN PLACE BEFORE
18Z.  HAVE INCREASED POPS THIS AFTERNOON AND HAVE SPREAD WESTWARD A
BIT.  VERY MOIST LOW LEVELS WILL CAUSE A SUBSTANTIAL INCREASE IN
INSTABILITY AND ENOUGH SHEAR WILL EXIST TO SUPPORT STRONG TO SEVERE
THUNDERSTORMS...MAINLY IN THE EASTERN HALF OF THE FORECAST AREA.

MODERATELY STRONG NORTHWEST FLOW TONIGHT WILL INDUCE FAIRLY STRONG
MOIST EASTERLY FLOW...FROM THE SURFACE TO ABOVE 850 MB...SUPPORTING
THUNDERSTORMS AFTER DARK.  HAVE RETAINED POP STRUCTURE FOR TONIGHT
FROM PREVIOUS FORECAST.

THURSDAY AND THURSDAY NIGHT SHOULD BE DRY...AS POST-FRONTAL AIRMASS
SHOULD BE MORE STABLE.

HAVE INTRODUCED SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS ACROSS
NORTHWEST SECTIONS ON FRIDAY...AS A VORTICITY MAXIMUM AT 700 MB IS
EXPECTED TO MOVE IN FROM THE NORTHWEST...TRAVERSING INSTABILITY AXIS.
LOW POPS RETAINED ALL SECTIONS FRIDAY NIGHT AS NORTHWEST FLOW ALOFT
CONTINUES.  LOW POPS KEPT ACROSS EASTERN 3/4 OF FORECAST AREA
SATURDAY AND SATURDAY NIGHT...WITH REMAINDER OF FORECAST DRY.  03

COCKRELL

FIRE WEATHER...
ALTHOUGH RELATIVE HUMIDITY VALUES FALL BELOW 20 PERCENT TODAY ACROSS
THE SOUTHWEST HALF OF THE FORECAST AREA...WINDS ARE NOT EXPECTED TO
BE STRONG.  RELATIVE HUMIDITY VALUES WILL BE HIGHER THURSDAY
THROUGH SATURDAY...PRECLUDING ELEVATED OR CRITICAL FIRE WEATHER
CONDITIONS.  RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 20
PERCENT ACROSS MUCH OF THE AREA ON SUNDAY ...MONDAY AND TUESDAY...
BUT STRONG WINDS ARE NOT EXPECTED.  03

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

JJ/EA
Hazardous weather outlook, May 30, 4:24 AM CDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
424 AM CDT WED MAY 30 2012

OKZ001>003-TXZ001>020-302115-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
424 AM CDT WED MAY 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE PANHANDLES THIS AFTERNOON...
AND ACROSS ALL OF THE PANHANDLES TONIGHT. SOME OF THE STORMS THIS
AFTERNOON AND THIS EVENING MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS BEING THE PRIMARY HAZARDS. WHILE SOME POTENTIAL FOR SEVERE
WEATHER WILL EXIST ACROSS ALL OF THE PANHANDLES...THE GREATEST SEVERE
WEATHER THREAT WILL BE FOCUSED ACROSS EASTERN AND CENTRAL SECTIONS...EAST
OF A LINE FROM STURGIS TO STRATFORD...TO LAKE MEREDITH...TO SOUTH OF CLAUDE.
IN THIS AREA...VERY LARGE HAIL TO THE SIZE OF BASEBALLS WILL BE POSSIBLE
ALONG WITH DAMAGING WINDS UP TO 70 MPH...AND AN ISOLATED TORNADO CANNOT
BE RULED OUT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORM CHANCES WILL RETURN TO THE NORTHWEST PART OF THE COMBINED
PANHANDLES FRIDAY AFTERNOON...AND ACROSS ALL SECTIONS FRIDAY NIGHT.
ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL BUT THE FAR
WESTERN PANHANDLES SATURDAY AND SATURDAY NIGHT. SOME OF THESE STORMS
COULD BE STRONG TO MARGINALLY SEVERE...WITH HAIL AND GUSTY WINDS
BEING THE MAIN CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE MAINLY THE EASTERN HALF
OF THE PANHANDLES THIS AFTERNOON AND TONIGHT.

COCKRELL

In the hours before

Special weather statement, May 30, 3:27 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
327 PM CDT WED MAY 30 2012

TXZ019-020-302100-
DONLEY TX-COLLINGSWORTH TX-
327 PM CDT WED MAY 30 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR COLLINGSWORTH AND
DONLEY COUNTIES.

AT 324 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF HEDLEY...OR
ABOUT 12 MILES SOUTHEAST OF CLARENDON...MOVING NORTHEAST AT 35 MPH.
LOCATIONS NEAR HEDLEY...QUAIL...AND WELLINGTON MAY BE IMPACTED BY
THIS STORM.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

JACKSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 4:06 PM CDTSevere Thunderstorm WarningAMAGray, Wheeler39 min
May 30, 4:31 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Gray, Wheeler29 min
May 30, 4:46 PM CDTSevere Thunderstorm WarningAMAGray, Wheeler44 min
May 30, 4:58 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Gray, Wheeler34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.